Hi. Dr Rick here. I completed an Internal medicine internship in NYC and have two decades of clinical experience. How can I assist you today?
Oxycontin, which is a narcotic, very well might do the same to you that the methadone did.
I think that your doctor, however, is on the right track by trying to switch meds to see if he can help with these unwanted side effects.
The best way to know if the oxycontin will cause these problems is to give it a try, like you are doing. Everyone reacts differently to medications.
My doc didn't take me off Methadone when I told him about the lack of orgasms. He tried to tell me that didn't happen. So, I don't know whether to trust him on this or not. I haven't tried oxycontin yet. I just have the script. My doc has many patients and doesn't spend much time with me. He doesn't listen to me. Would it be better for me to get off the narcotics and take something less potent along with asprin or tylenol? I tried Tramadol and it made me itch.
If your doctor is unable to find a drug that takes care of your pain (I would guess that is why you are taking narcotics) then the next thing you should do is consult with a pain management specialist as they would be the best trained doctors to find a medication that helps without the sexual side effects and itching
Sounds like it is time to change doctors..........
I doubt aspirin or tylenol will be strong enough if you are taking methadone, morpine etc for effect
Does this make sense to you?
My doc is a pain management specialist. He trained at Mayo Clinic and is an anesthetist, but as his practice has grown he spends less and less time listening to his patients. I suspect he is giving me what the pharmacy rep has just suggested to him. I talked to my pharmacist and got more information from her than I can get from him. He doesn't know all the side effects. I would rather have a little pain and not be on narcotics than be on them and have the terrible side effects. What could I try?
Then he is the best expert available. I very much doubt that he is influenced by the pharmacy rep in what he gives you.
In order to get off your narcotics after all this time you will need the help of a doctor to deal safely with the withdrawal you are going to go through.
Perhaps you should find a different pain management MD who will give you more time and pay more attention to your problems.
I have been going to this doc since 2007 and I feel sometimes that he doesn't know what to do with me. I have osteoarthritis. Have both hips replaced and one knee. Getting ready to have the other knee done in Nov.
You should ask your orthopedic surgeon for the names of a few pain management MDs in your area and switch horses, as they say....
He was no help to me when i decided to get off Methadone. He suggessted a plan that would have me off in 3 days. I was deep in withdrawals so he came up with another plan to get off in 6 days. I knew that was too quick too. I got on the net and found out more how to do it. Got myself off in about 2 months.
I understand what you are going though. What else can I do for you today?
I think you are correct about changing docs. This one is too busy for me. Thank you for tell me what I already knew.
Glad I could re-affirm a positive course of action for you.
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations. Thanks in advance, Dr. Rick MD FACS